Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 16, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Nov 15, 2014, 2:34 PM MST for 7 counties in Nebraska. It took effect at Nov 15, 2014, 8:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2014, 2:34 PM MST (21:34 UTC)
- In effect from
- Nov 15, 2014, 8:00 PM MST
- Expired
- Nov 16, 2014, 7:58 AM MST
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191 WWUS43 KLBF 152134 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CST SAT NOV 15 2014 ...SNOW IS EXPECTED TO CONTINUE ACROSS FAR NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON...BITTERLY COLD WIND CHILL VALUES ANTICIPATED OVERNIGHT ACROSS NORTHWEST NEBRASKA... .PERIODS OF LIGHT SNOW WILL CONTINUE LATE THIS AFTERNOON ACROSS FAR NORTH CENTRAL NEBRASKA. AN ADDITIONAL INCH OF SNOW IS POSSIBLE FOR LOCATIONS ALONG AND NORTH OF HIGHWAY 20 FROM AINSWORTH TO O'NEILL. OVERNIGHT...BITTERLY COLD WIND CHILL TEMPERATURES OF MINUS 20 TO MINUS 29 ARE POSSIBLE ACROSS NORTHWEST NEBRASKA. NEZ004-005-094-161145- /O.CAN.KLBF.WW.Y.0018.000000T0000Z-141116T0000Z/ /O.NEW.KLBF.WC.Y.0016.141116T0300Z-141116T1500Z/ SHERIDAN-EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY... MERRIMAN...KILGORE 334 PM CST SAT NOV 15 2014 /234 PM MST SAT NOV 15 2014/ ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ022>024-035-056-161145- /O.NEW.KLBF.WC.Y.0016.141116T0300Z-141116T1500Z/ GARDEN-GRANT-HOOKER-ARTHUR-DEUEL- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... CHAPPELL...BIG SPRINGS 234 PM MST SAT NOV 15 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SUNDAY. * WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ006>010-160000- /O.CON.KLBF.WW.Y.0018.000000T0000Z-141116T0000Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL 334 PM CST SAT NOV 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...LIGHT SNOW WILL CONTINUE INTO LATE SATURDAY AFTERNOON. * SNOW ACCUMULATIONS...AN ADDITIONAL ONE INCH OF SNOW IS POSSIBLE THROUGH LATE SATURDAY AFTERNOON. * WIND...NORTHWEST WINDS INCREASING TO 20 TO 30 MPH LATE SATURDAY AFTERNOON. WIND CHILL READINGS ZERO TO 10 BELOW SATURDAY. BLOWING * IMPACTS...SNOW ACCUMULATION WILL PRODUCE DIFFICULT TRAVEL CONDITIONS. LOCALIZED AREAS OF BLOWING AND DRIFTING ARE POSSIBLE IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
391 WWUS43 KLBF 160010 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 610 PM CST SAT NOV 15 2014 ...BITTERLY COLD WIND CHILL VALUES ANTICIPATED OVERNIGHT ACROSS NORTHWEST NEBRASKA... .OVERNIGHT...BITTERLY COLD WIND CHILL TEMPERATURES OF MINUS 20 TO MINUS 29 ARE POSSIBLE ACROSS NORTHWEST NEBRASKA. NEZ006>010-160115- /O.EXP.KLBF.WW.Y.0018.000000T0000Z-141116T0000Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL 610 PM CST SAT NOV 15 2014 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. CONDITIONS HAD IMPROVED AND THE WINTER WEATHER ADVISORY WAS ALLOWED TO EXPIRE. $$ NEZ004-005-022>024-035-056-094-161415- /O.CON.KLBF.WC.Y.0016.141116T0300Z-141116T1500Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS... CODY...MERRIMAN...KILGORE 610 PM CST SAT NOV 15 2014 /510 PM MST SAT NOV 15 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY. * WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ POWER
412 WWUS43 KLBF 160916 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 AM CST SUN NOV 16 2014 ...BITTERLY COLD WIND CHILL VALUES ANTICIPATED OVERNIGHT ACROSS NORTHWEST NEBRASKA... .OVERNIGHT...BITTERLY COLD WIND CHILL TEMPERATURES OF MINUS 20 TO MINUS 29 ARE POSSIBLE ACROSS NORTHWEST NEBRASKA. NEZ004-005-094-161515- /O.NEW.KLBF.WW.Y.0019.141116T1500Z-141117T1200Z/ /O.CON.KLBF.WC.Y.0016.000000T0000Z-141116T1500Z/ SHERIDAN-EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY... MERRIMAN...KILGORE 316 AM CST SUN NOV 16 2014 /216 AM MST SUN NOV 16 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 AM CST /5 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 AM CST /5 AM MST/ MONDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING. * WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO. * TIMING...MID MORNING SUNDAY THROUGH SUNDAY NIGHT. * SNOW ACCUMULATIONS...AROUND AN INCH OF SNOW ACCUMULATION...MAINLY IN THE PINE RIDGE OF NORTHERN SHERIDAN COUNTY. * WIND...WEST AND NORTHWEST AT 15 TO 30 MPH. * IMPACTS...BLOWING SNOW WILL PRODUCE LIMITED VISIBILITIES...ESPECIALLY IN OPEN AREAS...WHICH WILL MAKE TRAVEL HAZARDOUS TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NEZ006-008-009-161515- /O.NEW.KLBF.WW.Y.0019.141116T1500Z-141117T1200Z/ KEYA PAHA-BROWN-ROCK- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT 316 AM CST SUN NOV 16 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST MONDAY. * TIMING...MID MORNING SUNDAY THROUGH SUNDAY NIGHT. * WIND...WEST AND NORTHWEST AT 15 TO 30 MPH. * IMPACTS...BLOWING SNOW WILL PRODUCE LIMITED VISIBILITIES...ESPECIALLY IN OPEN AREAS...WHICH WILL MAKE TRAVEL HAZARDOUS TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NEZ022>024-035-056-161500- /O.CON.KLBF.WC.Y.0016.000000T0000Z-141116T1500Z/ GARDEN-GRANT-HOOKER-ARTHUR-DEUEL- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... CHAPPELL...BIG SPRINGS 216 AM MST SUN NOV 16 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CLB
023 WWUS43 KLBF 161458 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 858 AM CST SUN NOV 16 2014 ...BLOWING SNOW POSSIBLE ACROSS NORTHERN NEBRASKA... NEZ004-005-094-170500- /O.CAN.KLBF.WC.Y.0016.000000T0000Z-141116T1500Z/ /O.CON.KLBF.WW.Y.0019.141116T1500Z-141117T1200Z/ SHERIDAN-EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY... MERRIMAN...KILGORE 858 AM CST SUN NOV 16 2014 /758 AM MST SUN NOV 16 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY. * TIMING OF BLOWING SNOW...MID MORNING SUNDAY THROUGH SUNDAY NIGHT. * SNOW ACCUMULATIONS...AROUND AN INCH OF SNOW ACCUMULATION... MAINLY OVER THE PINE RIDGE OF NORTHERN SHERIDAN COUNTY OVERNIGHT SUNDAY. * WIND...WEST AND NORTHWEST AT 15 TO 30 MPH. * IMPACTS...BLOWING SNOW WILL PRODUCE LIMITED VISIBILITIES... ESPECIALLY IN OPEN AREAS...WHICH WILL MAKE TRAVEL HAZARDOUS TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NEZ022>024-035-056-161600- /O.CAN.KLBF.WC.Y.0016.000000T0000Z-141116T1500Z/ GARDEN-GRANT-HOOKER-ARTHUR-DEUEL- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... CHAPPELL...BIG SPRINGS 758 AM MST SUN NOV 16 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL CONTINUE TO WARM THIS MORNING AND AFTERNOON. $$ NEZ006-008-009-170500- /O.CON.KLBF.WW.Y.0019.141116T1500Z-141117T1200Z/ KEYA PAHA-BROWN-ROCK- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT 858 AM CST SUN NOV 16 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * TIMING...MID MORNING SUNDAY THROUGH SUNDAY NIGHT. * WIND...WEST AND NORTHWEST AT 15 TO 30 MPH. * IMPACTS...BLOWING SNOW WILL PRODUCE LIMITED VISIBILITIES... ESPECIALLY IN OPEN AREAS...WHICH WILL MAKE TRAVEL HAZARDOUS TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Nov 15, 1:53 PM MST, 41 minutes earlier.
Area forecast discussion, Nov 15, 1:53 PM MST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CST SAT NOV 15 2014 .SYNOPSIS... ISSUED AT 251 PM CST SAT NOV 15 2014 SIGNIFICANT SNOW HAS FALLEN ACROSS MANY AREAS...ESPECIALLY ACROSS THE NORTH. NIGHT TIME TEMPERATURES WILL FALL BELOW ZERO TONIGHT THROUGH TUESDAY MORNING FOLLOWED BY A BREAK IN THE COLD WEATHER TUESDAY AND WEDNESDAY. ANOTHER ARCTIC HIGH PRESSURE WILL MOVE THROUGH THE FCST AREA THURSDAY. MILD CONDITIONS ARE EXPECTED SATURDAY. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 251 PM CST SAT NOV 15 2014 FORECAST CHALLENGE IN THE NEAR TERM WILL BE BITTERLY COLD WIND CHILLS OVERNIGHT WITH A LESSER FOCUS ON LIGHT SNOW POTENTIAL. A WIND CHILL ADVISORY WILL BE ISSUED WITH THIS FORECAST PACKAGE ACROSS OUR NORTHWESTERN COUNTIES FOR THE WIND CHILL THREAT. SYNOPTIC SCALE SUBSIDENCE WILL CONTINUE TO BUILD IN THE WAKE OF THE DEPARTING UPPER LEVEL WAVE WITH SIGNIFICANT DRYING OF THE LOWER AND MID LEVELS OF THE TROPOSPHERE ANTICIPATED. THUS SNOW WILL CONTINUE TO MOVE OFF TO THE EAST AND DIMINISH IN INTENSITY LATE THIS AFTERNOON. THE FORECAST MODELS...SPECIFICALLY THE HI-RES...HAVE MOST LOCATIONS SNOW FREE BY 00Z THIS EVENING...EXCEPT FOR OUR FAR EAST/NORTHEAST WHERE LIGHT QPF IS SHOWN TO REMAIN UNTIL POSSIBLY 03Z THIS EVENING. ADDITIONAL SNOWFALL WOULD BE LIGHT HOWEVER...WITH MINIMAL ACCUMULATIONS ANTICIPATED. THE RAPID DRYING OF THE ATMOSPHERE WILL ALLOW FOR CLEARING SKIES...AND GIVEN THE FRESH SNOWPACK /UPWARDS OF 6+ INCHES ACROSS OUR FAR NORTH/...RADIATIONAL COOLING SHOULD BE MAXIMIZED. NUMERICAL GUIDANCE IS SUGGESTING SUB 0F READINGS ACROSS MUCH OF THE FORECAST AREA OVERNIGHT...WITH THE POTENTIAL OF MINUS 10F OR COLDER ALONG AND WEST OF HIGHWAY 20 FROM VALENTINE THROUGH WESTERN SHERIDAN COUNTY. THE OVERNIGHT LOW FORECAST IS A PRODUCT OF THE PREVIOUS FORECAST WITH THE NEWEST GUIDANCE...WHICH INDICATES MINUS 8F FOR KVTN...MINUS 3F AT KLBF AND MINUS 10F AT RUSHVILLE. DIDN/T WANT TO FULLY DROP THE LOW FORECAST TO IT/S POTENTIAL AS THE WIND REMAINS AT 10KTS OR SO OVERNIGHT FOR MOST LOCATIONS. THE CURRENT WIND FORECAST OVERNIGHT WOULD ALLOW FOR DANGEROUSLY LOW APPARENT TEMPERATURES WITH MINUS 20F OR COLDER ANTICIPATED ACROSS OUR NORTHWEST AND IN FAVORED RIVER BASINS /N & S PLATTE/. AS MENTIONED ABOVE...A WIND CHILL ADVISORY WILL BE ISSUED FROM 03-15Z SUNDAY FOR OUR NORTHWEST COUNTIES. NOTE HOWEVER THAT THE AREAL EXTENT OF THE WC CRITERIA DOES NOT WARRANT THE ISSUANCE OF AN ADVISORY ACROSS KEITH OR LINCOLN COUNTY...BUT LOCALIZED -20F OR COLDER MAY BE NOTED AT OR AROUND KLBF OR KOGA...WILL CONTINUE TO MONITOR. ANOTHER WAVE WILL DROP THROUGH NORTHWEST FLOW LATE SUNDAY...PULLING A REINFORCING COLD FRONT THROUGH THE FORECAST AREA. TEMPERATURES WILL WARM WELL INTO THE 20S FOR MOST PLACES...BUT THE ARRIVAL OF THE COLD FRONT WILL HELP KEEP HIGHS IN THE UPPER TEENS FOR OUR FAR NORTHWEST. LIGHT SNOW WILL BE POSSIBLE WITH THE UPPER WAVE AND THE FRONT...BUT ONLY LIGHT ACCUMULATIONS WOULD BE EXPECTED. A GREATER IMPACT WILL BE THE POTENTIAL OF BLOWING SNOW ACROSS OUR FAR NORTHERN COUNTIES SUNDAY AFTERNOON AS WIND GUSTS IN EXCESS OF 30 MPH ARE FORECAST. THIS SHOULD OCCUR EARLY TO MID AFTERNOON...AND AGAIN IMPACT LOCATIONS THAT RECEIVED SUBSTANTIAL SNOW TODAY /MAINLY ALONG AND NORTH OF HIGHWAY 20/. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 251 PM CST SAT NOV 15 2014 SUNDAY NIGHT THROUGH TUESDAY...WIND SPEEDS SUNDAY NIGHT DECREASE SOMEWHAT BUT FULL DECOUPLING APPEARS UNLIKELY AS THE MODELS SHOW COLD AIR ADVECTION AND H850MB TEMPERATURES COOLING ABOUT 6C OVERNIGHT. H850MB WINDS CONTINUE STRONG AND ARE 45KT AT 12Z MONDAY MORNING. CLOUD COVER AND FLURRIES/SNOW SHOWERS ARE EXPECTED ACROSS A GOOD PORTION OF THE FCST AREA AND THE NAM AND GFS MAINTAIN A MIXED LAYER THROUGH 12Z MONDAY. THE NAM SHOWS ABOUT 1.5 INCHES OF SNOW ACROSS SHERIDAN COUNTY ASSOCIATED WITH LEE SIDE CONVERGENCE AROUND THE BLACK HILLS. THUS RADIATIONAL COOLING APPEARS NEGLIGIBLE AND OVERNIGHT LOWS FALL TO THE SINGLE DIGITS TO NEAR OR SLIGHTLY BELOW ZERO WITH WIND CHILL READINGS APPROACHING -20F. THE UPPER LEVEL COLD POOL DRIFTS EAST A BIT MONDAY FOR HIGHS IN THE TEENS TO MID 20S. A BETTER RADIATIONAL COOLING OPPORTUNITY DEVELOPS TUESDAY MORNING. THE BIAS CORRECTED GEM MODEL CONTINUES TO ADVERTISE DOUBLE DIGIT SUBZERO LOWS BUT A THERMAL RIDGE ACROSS ALASKA THIS MORNING IS EXPECTED TO BE ENCROACHING ON THE FCST AREA TUESDAY MORNING WHICH WOULD LIKELY LIMIT LOWS TO THE SINGLE DIGITS TO -10F ACROSS THE NORTH. LIGHT WEST WINDS...LESS THAN 10 MPH...WOULD PRODUCE WIND CHILL READINGS LESS THAN -20F. THE MODELS SHOW MOISTURE AND STEEP LAPSE RATES ACROSS THE NORTH MONDAY AFTERNOON AND THIS IS EXPECTED TO PRODUCE FLURRIES. THE THERMAL RIDGE BUILDS TUESDAY WITH H850MB TEMPERATURES RISING TO THE LOW SINGLE DIGITS ABOVE ZERO. WHEN COMBINED WITH MODEST WEST DOWNSLOPING WINDS THE MODELS SUGGESTED HIGHS IN THE 20S IN THE NORTHEAST TO LOWER 40S FAR SOUTHWEST. THE BIAS CORRECTED GFS AND ECM WERE WARMER BUT THIS MIGHT NOT VERIFY DEPENDING ON THE SNOW COVER UPSTREAM ACROSS COLORADO...WYOMING AND THE PANHANDLE. WEDNESDAY THROUGH SATURDAY...THE ECM CONTINUES TO DELAY THE RELAXATION OF A HIGHLY AMPLIFIED PACIFIC NORTH AMERICAN RIDGE AXIS. RIDGING STILL EXTENDS INTO EASTERN SIBERIA FRIDAY MORNING BUT SPLIT FLOW HAS FORMED ACROSS THE LOWER 48. THE MODELS SHOW WEAK ARCTIC HIGH PRESSURE MOVING DOWN THE NRN HIGH PLAINS WEDNESDAY. THE MODELS DIVERGE ON THE TIMING AND LOCATION OF A SECOND ARCTIC HIGH THURSDAY. THE ECM IS FARTHER WEST AND SLOWER WITH THE TRAJECTORY OF THIS HIGH AND ACTUALLY SHOWS COLD AIR RECYCLING NORTH FRIDAY. FORECAST HIGHS FRIDAY IN THE 30S AND 40S WOULD BE 10 DEGREES COLDER IF THE ECM VERIFIES. ALL SOLNS SHOW A WARM UP IN THE 30S AND 40S SATURDAY. THE MODEL FORECAST TEMPERATURES THURSDAY APPEAR TO BE IN REASONABLE AGREEMENT THURSDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1134 AM CST SAT NOV 15 2014 SNOWFALL WILL BEGIN TO DECREASE IN COVERAGE FROM WEST TO EAST THIS AFTERNOON...SUCH THAT BOTH THE KVTN AND KLBF TERMINALS SHOULD SEE VFR CEILINGS AND VISIBILITY SHORTLY AFTER 00Z THIS EVENING. THE CAVEAT IS THAT GUSTY NORTHWEST WIND WILL ALLOW FOR BLSN WHERE SIGNIFICANT ACCUMULATIONS HAVE OCCURED. CURRENTLY THE KVTN AIRPORT HAS RECORDED SIX INCHES OF SNOW...AND WITH THE ANTICIPATED GUSTS IN EXCESS OF 25KTS THIS AFTERNOON...VISIBILITY MAY STILL FALL BELOW 1SM AFTER THE SNOW HAS ENDED. AT KLBF...AN INCH OR LESS OF ACCUMULATION IS FORECAST...THUS AFTER THE SNOWFALL ENDS...FLIGHT CONDITIONS SHOULD IMPROVE RAPIDLY. FLIGHT CONDITIONS CONTINUE TO RAPIDLY CHANGE WITH EACH BAND OF SNOW AS IT PASSES OVER AREA TERMINALS...SHORT TERM UPDATES ARE ANTICIPATED AND FORECAST CONFIDENCE IN TIMING AND POTENTIAL IMPACTS FROM BLSN IS LOW ATTM. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR NEZ004>010-094. WIND CHILL ADVISORY FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ SUNDAY FOR NEZ004-005-022>024-035-056-094. && SYNOPSIS...CDC SHORT TERM...JACOBS LONG TERM...CDC AVIATION...JACOBS
Hazardous weather outlook, Nov 15, 7:32 AM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 832 AM CST SAT NOV 15 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-161445- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 832 AM CST SAT NOV 15 2014 /732 AM MST SAT NOV 15 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW IS LIKELY ACROSS THE OUTLOOK AREA TODAY. SNOW ACCUMULATIONS OF 3 TO 4 INCHES CAN BE EXPECTED ACROSS NORTH CENTRAL NEBRASKA WITH LOCALIZED AREAS OF UP TO 6 INCHES POSSIBLE. ELSEWHERE ACROSS MUCH OF THE CENTRAL SANDHILLS AND THE INTERSTATE 80 CORRIDOR...ONE OR TWO INCHES OF SNOW ACCUMULATION IS POSSIBLE. IN ADDITION TO SNOW...GUSTY NORTHERLY WINDS WILL DEVELOP EARLY THIS AFTERNOON...PRODUCING AREAS OF BLOWING SNOW. WIND CHILLS WILL BE COLD AS WELL WITH READINGS AROUND 10 BELOW ZERO IN THE SANDHILLS AND NORTH CENTRAL NEBRASKA. SNOW WILL END BY EARLY THIS EVENING...HOWEVER...BITTERLY COLD TEMPERATURES WILL COMBINE WITH WIND...PRODUCING WIND CHILLS OF 10 TO 30 BELOW ZERO BY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER STORM SPOTTERS AND OFFICIAL NATIONAL WEATHER SERVICE COOPERATIVE OBSERVERS ARE REQUESTED TO PHONE IN SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JACOBS
In the hours before
Local storm report, Nov 15, 10:23 AM MST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1123 AM CST SAT NOV 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HEAVY SNOW VALENTINE 42.87N 100.55W
11/15/2014 M6.0 INCH CHERRY NE CO-OP OBSERVER
STORM TOTAL 6 INCHES...SNOW DEPTH 6 INCHES...SWE 0.32
INCHES
&&
SNIVELYLocal storm report, Nov 15, 10:25 AM MST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 AM CST SAT NOV 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW VALENTINE 42.87N 100.55W
11/15/2014 M2.0 INCH CHERRY NE OFFICIAL NWS OBS
SNOW DEPTH ALSO 2 INCHES
&&
SNIVELYLocal storm report, Nov 15, 10:28 AM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 AM CST SAT NOV 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM SNOW 2 NW SPRINGVIEW 42.85N 99.78W
11/15/2014 E5.5 INCH KEYA PAHA NE CO-OP OBSERVER
&&
SNIVELYLocal storm report, Nov 15, 12:14 PM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
114 PM CST SAT NOV 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM SNOW CODY 42.94N 101.25W
11/15/2014 E5.0 INCH CHERRY NE PUBLIC
LIGHT POWDERY SNOW IS BLOWING AND DRIFTING
&&
MOLDANLocal storm report, Nov 15, 1:49 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CST SAT NOV 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM SNOW 16 SW MULLEN 41.88N 101.26W
11/15/2014 E2.0 INCH HOOKER NE PUBLIC
RELAYED VIA SOCIAL MEDIA
&&
MOLDANLocal storm report, Nov 15, 2:29 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CST SAT NOV 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM SNOW 6 N GORDON 42.89N 102.20W
11/15/2014 E4.0 INCH SHERIDAN NE CO-OP OBSERVER
0.30 INCHES OF MEASURED PRECIPITATION
&&
MOLDANNearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.